Alert archive / Nebraska / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 96, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 12, 2017, 5:16 AM CDT for Lancaster County, Seward County, Nebraska. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2017, 5:16 AM CDT (10:16 UTC)
- Expired
- Jun 12, 2017, 5:45 AM CDT
- In force
- 29 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Lancaster County, NE, Seward County, NE
The radar
The Omaha radar (KOAX), 70 km from the middle of the area, began a volume at 10:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 5:30 AM CDT | HAIL 1 | 1 Se Pleasant Dale, NE | RELAYED VIA FACEBOOK. |
| Jun 12, 5:30 AM CDT | HAIL 2 | Pleasant Dale, NE | |
| Jun 12, 5:40 AM CDT | HAIL 1.5 | 1 Se Pleasant Dale, NE | LASTED ABOUT 10 MIN. REPORT RELAYED VIA FACEBOOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2464 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1930 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted.
531
WUUS53 KOAX 121016
SVROAX
NEC109-159-121045-
/O.NEW.KOAX.SV.W.0096.170612T1016Z-170612T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
516 AM CDT MON JUN 12 2017
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
West central Lancaster County in southeastern Nebraska...
Southeastern Seward County in southeastern Nebraska...
* Until 545 AM CDT
* At 515 AM CDT, a severe thunderstorm was located over Pleasant
Dale, or 13 miles west of Lincoln, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lincoln, Pleasant Dale, Denton, Conestoga State Recreation Area and
Pawnee State Recreation Area.
This includes the following highways...
Highway 77 IN Nebraska between mile markers 60 and 63.
Interstate 80 IN Nebraska between mile markers 385 and 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4073 9701 4085 9701 4091 9684 4092 9673
4079 9665 4074 9675
TIME...MOT...LOC 1015Z 246DEG 12KT 4079 9694
HAIL...1.00IN
WIND...60MPH
$$
MAYES2 follow-up statements
838
WWUS53 KOAX 121027
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
527 AM CDT MON JUN 12 2017
NEC109-159-121045-
/O.CON.KOAX.SV.W.0096.000000T0000Z-170612T1045Z/
Lancaster NE-Seward NE-
527 AM CDT MON JUN 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WEST CENTRAL LANCASTER AND SOUTHEASTERN SEWARD COUNTIES...
At 526 AM CDT, a severe thunderstorm was located near Pleasant Dale,
or 10 miles west of Lincoln, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lincoln, Pleasant Dale, Denton, Conestoga State Recreation Area and
Pawnee State Recreation Area.
This includes the following highways...
Highway 77 IN Nebraska between mile markers 60 and 63.
Interstate 80 IN Nebraska between mile markers 385 and 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4073 9701 4085 9701 4091 9684 4092 9673
4079 9665 4074 9675
TIME...MOT...LOC 1026Z 246DEG 12KT 4081 9689
HAIL...1.50IN
WIND...60MPH
$$
MAYES032
WWUS53 KOAX 121036
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
536 AM CDT MON JUN 12 2017
NEC109-159-121045-
/O.CON.KOAX.SV.W.0096.000000T0000Z-170612T1045Z/
Lancaster NE-Seward NE-
536 AM CDT MON JUN 12 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR WEST CENTRAL LANCASTER AND EAST CENTRAL SEWARD COUNTIES...
At 536 AM CDT, a severe thunderstorm was located near Pleasant Dale,
or 9 miles west of Lincoln, moving northeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lincoln, Pleasant Dale, Denton, Conestoga State Recreation Area and
Pawnee State Recreation Area.
This includes the following highways...
Highway 77 IN Nebraska between mile markers 60 and 63.
Interstate 80 IN Nebraska between mile markers 388 and 401.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4073 9693 4077 9698 4083 9698 4091 9684
4092 9673 4079 9665 4074 9675
TIME...MOT...LOC 1036Z 247DEG 11KT 4080 9687
HAIL...1.50IN
WIND...60MPH
$$
MAYESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:49 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 12, 2:49 AM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 249 AM CDT Mon Jun 12 2017 .SHORT TERM...(Today through Wednesday) Issued at 249 AM CDT Mon Jun 12 2017 Satellite-derived PW imagery and 00z upper-air data indicate a plume of robust low-level moisture situated along a stalled baroclinic zone from the mid MO Valley into upper Midwest. The southern/southwest extension of this moisture is surmounted by a pronounced EML and associated capping inversion as depicted by 00z soundings. Early-morning water vapor imagery indicates a weak mid-level perturbation over the central High Plains which will likely weaken as it continues northeast within a broader area of building mid-level heights. Given the strong cap and generally weak forcing, it is no surprise that considerable variability exists in model guidance (both explicit and parameterized) with respect to thunderstorm potential through this afternoon. We will maintain slight-chance PoPs along the surface front lifting north through northeast NE today, and acknowledge the potential for isolated severe weather conditional on storm initiation and sustenance. The 00z models remain consistent in depicting the progression of an upper low into the northern High Plains on Tuesday, while a trailing vorticity lobe pivots across the mid MO Valley. In the low levels, a trough or dryline-type boundary will advance across NE, likely serving as the focus for thunderstorm development across our area by late afternoon or early evening. Rich low-level moisture collocated with steep lapse rates and a vertically veering wind profile will favor severe storms, including supercells, with all hazards possible. Please see the latest SPC Day 2 Convective Outlook for additional guidance. Showers and thunderstorms will remain possible Tuesday night into Wednesday along and ahead of the surface front edging east through the forecast area. As far as temperatures are concerned, the hot weather will continue into at least mid week with afternoon readings in the mid 80s to lower to mid 90s. Yesterday's record warm low temperature of 72 degrees at Norfolk was broken (73), and it's possible we could see a repeat performance for the 12th. .LONG TERM...(Wednesday night through Sunday) Issued at 249 AM CDT Mon Jun 12 2017 The mid-level low over the northern High Plains at the beginning of the long-term forecast period is expected to drift north into central Canada before accelerating northeast toward Hudson Bay this weekend. This will result in initially zonal mid-level flow across the mid MO Valley which will transition to northwesterly by late this week into the coming weekend. In the low levels, we will see a residual surface boundary lingering in the area during the Wed-Fri time frame, prior to a more substantial cool front moving through the mid MO Valley on Fri or Sat. By Sun into Mon, we begin to see growing spread amongst model guidance with respect to the evolution of the surface pattern. As far as sensible weather is concerned, it appears that we will see slightly cooler temperatures this weekend with periodic chances for showers and thunderstorms through much of the long- term period. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1141 PM CDT Sun Jun 11 2017 VFR conditions are still forecast through Monday night across eastern Nebraska TAF sites. Generally scattered to broken mid level clouds between FL060 and FL120 are expected through the period. A weak frontal boundary that had slipped south of KOFK at 05Z will lift back north before 12Z. A few showers or thunderstorms could fire north of this front before daybreak, and are expected to remain north of KOFK. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && SHORT TERM...Mead LONG TERM...Mead AVIATION...Dergan
Hazardous weather outlook, Jun 12, 5:10 AM CDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 510 AM CDT Mon Jun 12 2017 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-130015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 510 AM CDT Mon Jun 12 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT Isolated strong to severe storms will be possible today, mainly north of I-80. Hail and locally damaging wind gusts will be the primary hazards. Otherwise, expect another hot day with heat index values rising into the 95 to 100 degree range by afternoon. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY An upper-air disturbance and associated surface front will move into the region on Tuesday, providing the focus for thunderstorms during the late afternoon into evening hours. Conditions will be favorable for severe weather in the form of large hail, damaging winds, localized flooding and perhaps a few tornadoes. Isolated to scattered thunderstorms will remain a possibility from Wednesday into the weekend. No organized severe weather is currently anticipated during that time frame. .SPOTTER INFORMATION STATEMENT... Spotters should not be needed today or tonight.
In the hours before
Special weather statement, Jun 12, 4:59 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
459 AM CDT MON JUN 12 2017
NEZ065-066-121045-
Seward NE-Lancaster NE-
459 AM CDT MON JUN 12 2017
...Significant Weather Advisory for NORTHWESTERN LANCASTER AND
SOUTHEASTERN SEWARD COUNTIES UNTIL 545 AM CDT...
At 459 AM CDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Dale, or 14 miles west of Lincoln, moving northeast at 15
mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Lincoln, Milford, Pleasant Dale, Malcolm, Denton, Raymond, Pawnee
State Recreation Area and Conestoga State Recreation Area.
This includes the following highways...
Highway 77 IN Nebraska between mile markers 57 and 63.
Interstate 80 IN Nebraska between mile markers 385 and 403.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4070 9705 4088 9704 4096 9681 4095 9668
4082 9662 4074 9669
TIME...MOT...LOC 0959Z 247DEG 13KT 4078 9696
MAYESThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 4:59 AM CDT | Special Weather Statement | OAX | Lancaster | 46 min |
| Jun 12, 5:42 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Seward | 33 min |
| Jun 12, 6:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 6:41 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:11 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 34 min |
| Jun 12, 7:30 AM CDT | Special Weather Statement | OAX | Dodge | 45 min |
| Jun 12, 7:34 AM CDT | Flash Flood Warning | OAX | Lancaster | 3 hr |
| Jun 12, 7:44 AM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 31 min |
| Jun 12, 8:16 AM CDT | Special Weather Statement | OAX | Lancaster | 44 min |
| Jun 12, 8:25 AM CDT | Special Weather Statement | OAX | Cass, Otoe, Sarpy | 50 min |
| Jun 12, 8:36 AM CDT | Special Weather Statement | OAX | Lancaster | 39 min |
| Jun 12, 8:43 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe, Sarpy | 47 min |
| Jun 12, 8:49 AM CDT | Special Weather Statement | OAX | Butler | 41 min |
| Jun 12, 8:56 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 49 min |
| Jun 12, 9:30 AM CDT | Special Weather Statement | OAX | Platte | 45 min |
| Jun 12, 11:49 AM CDT | Special Weather Statement | OAX | Douglas, Sarpy | 41 min |
| Jun 12, 12:21 PM CDT | Special Weather Statement | OAX | Gage, Pawnee | 39 min |
| Jun 12, 1:12 PM CDT | Special Weather Statement | OAX | Cass, Johnson, Nemaha, Otoe | 63 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.